MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSADIAL HEAD IMPACTOR; SHOULDER INSTRUMENT/EXTREMITIES

ZIMMER BIOMET, INC. VERSADIAL HEAD IMPACTOR; SHOULDER INSTRUMENT/EXTREMITIES
Catalog Number 407297
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the surgeon was using the instrument it fractured.There was no report of a foreign body retained or harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: canada.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the provided photograph identified that the impactor threads have fractured.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.The per notes the surgical technique was not followed; however, the deviation of the surgical technique describes the device failure.Specific technique deviation was not noted, and no additional information is available.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.The following section was corrected: d9.Visual examination of the returned product identified signs of previous use with witness marks on the strike plate, gouges on the handle and damage to the distal end of the impactor.The distal end of the impactor has fractured threads and remains in the black poly tip.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.The per notes the surgical technique was not followed; however, the deviation of the surgical technique describes the device failure.Specific technique deviation was not noted, and no additional information is available.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VERSADIAL HEAD IMPACTOR
Common Device Name
SHOULDER INSTRUMENT/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20675817
Report Number0001825034-2024-02681
Device Sequence Number8949287
Product Code HWA
UDI-Device Identifier00880304456679
UDI-Public(01)00880304456679(11)190204(10)257760
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number407297
Device Lot Number257760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/10/2024
07/10/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/07/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown